Alert archive / Arizona / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 4, 2026, 12:00 PM MST for 6 counties in Arizona. It took effect at Mar 5, 2026, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2026, 12:00 PM MST (19:00 UTC)
- In effect from
- Mar 5, 2026, 1:00 PM MST
- Expired
- Mar 5, 2026, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413 WWUS85 KTWC 041900 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1200 PM MST Wed Mar 4 2026 AZZ151-152-154-051300- /O.NEW.KTWC.FW.W.0001.260305T2000Z-260306T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1200 PM MST Wed Mar 4 2026 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds, low relative humidity, and high fire danger, which is in effect from 1 PM to 8 PM MST Thursday. * AFFECTED AREA...Southern portions of Fire Weather Zones 151, 152 and 154. * TIMING...From 1 PM to 8 PM MST Thursday. * WINDS...Southwest to West 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
823 WWUS85 KTWC 050836 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 136 AM MST Thu Mar 5 2026 AZZ151-152-154-060300- /O.CON.KTWC.FW.W.0001.260305T2000Z-260306T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 136 AM MST Thu Mar 5 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Southern portions of Fire Weather Zones 151, 152 and 154. This includes Cochise County, Santa Cruz County, and far southeastern portion of Pima County. * TIMING...From 1 PM this afternoon to 8 PM MST this evening. * WINDS...Southwest to west 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
590 WWUS85 KTWC 052006 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 106 PM MST Thu Mar 5 2026 AZZ151-152-154-060300- /O.CON.KTWC.FW.W.0001.000000T0000Z-260306T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 106 PM MST Thu Mar 5 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Southern portions of Fire Weather Zones 151, 152 and 154. This includes Cochise County, Santa Cruz County, and far southeastern portion of Pima County. * TIMING...Until 8 PM MST this evening. * WINDS...Southwest to west 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
828 WWUS85 KTWC 060257 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 757 PM MST Thu Mar 5 2026 AZZ151-152-154-060400- /O.EXP.KTWC.FW.W.0001.000000T0000Z-260306T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 757 PM MST Thu Mar 5 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 4, 2:35 AM MST, 9 hours 25 minutes earlier.
Area forecast discussion, Mar 4, 2:35 AM MST, 9 hours 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 235 AM MST Wed Mar 4 2026 .SYNOPSIS...The trend of above normal temperatures continues across southeastern Arizona. A low pressure system crossing to the north will bring increased winds on Thursday, then near normal temperatures on Friday. Above normal temperatures return this weekend. Slight chances for showers begin to arrive this weekend, with higher chances early next week. && .KEY MESSAGES...Changing weather pattern over the next seven days will bring wind, chances for precipitation, and cooler temperatures. Today...Warm and dry conditions with occasional strong gust in the afternoon. Thursday...Stronger breezes to gusty winds of speeds 15-25 mph and gusts 30-35 mph. Stronger speeds in the mountains. Elevated fire weather conditions with brief localized critical fire weather conditions for areas east of Tucson. A slight cooling of temperatures. Weekend into the new week...A weather system will bring chances for precipitation across the region. Rainfall amounts will be on the low end for the period: 0.01-0.20 inches in the valleys with slightly higher amounts in the mountains. Low chances for mountain snow. && .DISCUSSION...Clear skies across Southeast Arizona this morning. The upper level pattern will have minor shortwave ridging today which will bring in high cirrus clouds for the remainder of the day. Temperatures will be slightly warmer than yesterday. Tomorrow, a trough will be moving across the Great Basin and into northern Arizona. This will increase the pressure gradient, resulting in stronger winds from the west to southwest. The deterministic models have backed off slightly compared to the previous model runs due to the jet placement. This is little more north and therefore, gradient is not as tight across most of Southeast Arizona. The trough axis passage and tightest pressure gradient is expected when the sun is coming down, bringing strongest winds for the day. HREF probabilities are up to 30% for gusts greater than 35 mph and mostly confined to the Sky Islands and higher terrain. Otherwise, expect 15-25 mph with gusts up to 30-35 mph for areas north and east of Tucson. Coupled with the dry conditions, elevated fire weather conditions is expected east of Tucson with brief localized critical fire weather conditions in the late afternoon and before sunset. Next weather maker will be the same trough, but it will be embedded shortwave that will kick out a closed low. Ensembles show the closed low sitting to the south-southwest of Arizona. This low will bring modest moisture into the region, providing daily (20-35%) chances for precipitation and increasing those chances towards the start of the week. There is uncertainty on how the low will evolve over the late weekend and into the new week. The latest guidance show the closed low leaving by Tuesday, but it all depends on how it evolves and the position over the region. This will influence the chances for precipitation and rainfall amounts. && .AVIATION...Valid through 05/12Z. SKC this morning then SCT-BKN cirrus AOA 20k ft by 04/15Z though the forecast period. Light and variable winds less than 10 kts this morning until 04/18Z and again after 05/03Z. In between and in the afternoon, winds become southwest-west 8-12 kts with gusts up to 20 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warmer and dry conditions for today with southwest to west winds of 10-15 mph with gusts up to 20 mph. Tomorrow, a trough will increase winds 15 to 25 mph with gusts up to 30 to 35 mph. 40 mph gusts is possible in the Sky Islands and towards the White Mountains. Min relative humidities will be 9-18 percent with this system, and as a result, widespread elevated fire weather conditions with brief localized critical fire weather conditions in the late afternoon for areas east of Tucson. Breezes can be expected on Friday, but lower in speeds, along with cooler temperatures. This weekend, a weather system will bring moisture and daily chances for precipitation into the new week. Rain accumulations will be on the low end with this system. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Strongman Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.